MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS; PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS; PHAKIC INTRAOCULAR LENS
Model Number MICL13.2
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Code Available (3191)
Date of Event 08/29/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Lens was returned in liquid in the lens vial.Visual inspection found a tear in the haptic.No similar complaint type events reported for units within the same lot.(b)(4).
 
Event or Problem Description
Reportedly, while preparing to insert a 13.2mm micl13.2, diopter -10.0 implantable collamer lens into the patient's left (os) eye, the lens was damaged.The returned box states the lens was not implanted and "lens removed-was not opening properly." the surgery date is listed as (b)(6) 2017.Attempts to obtain additional information have not been successful.
 
Additional Manufacturer Narrative
Additional information: surgeon states that when the lens was injected into the eye it did not unfold properly.The lens was in the eye still folded "despite waiting for some time." the lens was implanted, removed, and "ultimately a back-up lens was implanted afterward." (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key7006984
Report Number2023826-2017-01692
Device Sequence Number1298468
Product Code MTA
UDI-Device Identifier00841542103299
UDI-Public00841542103299
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 10/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date02/28/2019
Device Model NumberMICL13.2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/31/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/13/2017
Supplement Date Received by Manufacturer12/01/2017
Initial Report FDA Received Date11/07/2017
Supplement Report FDA Received Date12/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age26 YR